MAUDE Adverse Event Report: COVIDIEN SAFETY NEEDLE 18 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN SAFETY NEEDLE 18 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850815
Medical Device Problem Codes Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that when the needle was placed on a syringe, liquid is spraying out of the pink connection piece.The customer further stated that when screwing it on to the syringe, it doesn't seat and the device will spin free.There was no patient harm reported.
 
Additional Manufacturer Narrative
A device history record of the reported lot number shows evidence that the product was released according to all established procedures and qa documentation.There were no samples returned with this complaint so the exact nature of the reported condition could not be determined.The 6m root cause analysis did not identify any issues with the manufacturing process for the needles that would have caused this issue.There were two potential root causes identified during the investigation pertaining to the user (attachment method) and material syringe (sourced by the customer out of specification), but there¿s insufficient information to determine whether those factors were the true root cause.Prior to a lot¿s release, the lot must be deemed acceptable; passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for leaking.The lot met the acceptance criteria and was released.As the reported condition was not confirmed and there were no related issues found in a review of manufacturing records and based on the available information, no corrective actions are required at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
SAFETY NEEDLE 18 X 1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key10349759
Report Number1017768-2020-00836
Device Sequence Number16898445
Product Code FMI
UDI-Device Identifier10884521000605
UDI-Public10884521000605
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881850815
Device Catalogue Number8881850815
Device Lot Number004115
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date09/23/2020
Patient Sequence Number1